Alert archive / North Carolina / Tornado Warnings in 2011

Tornado Warning 63, NWS Wakefield, VA

August 29, 2011Bertie County, Hertford County, North Carolina

NWS Wakefield, VA issued this tornado warning at Aug 29, 2011, 4:00 PM EDT for Bertie County, Hertford County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 4:00 PM EDT (20:00 UTC)
Expired
Aug 29, 2011, 4:30 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Bertie County, NC, Hertford County, NC

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WFUS51 KAKQ 292000
TORAKQ
NCC015-091-292030-
/O.NEW.KAKQ.TO.W.0063.110829T2000Z-110829T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR AHOSKIE...AND MOVING EAST AT 15 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  HARRELLSVILLE AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE NEWSOME
STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3632 7675 3619 7679 3626 7700 3635 7694
TIME...MOT...LOC 2001Z 292DEG 15KT 3628 7691

$$

SCALORA
1 follow-up statement
074 
WWUS51 KAKQ 292018
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT MON AUG 29 2011

NCC015-091-292030-
/O.CON.KAKQ.TO.W.0063.000000T0000Z-110829T2030Z/
HERTFORD NC-BERTIE NC-
418 PM EDT MON AUG 29 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BERTIE AND
SOUTHEASTERN HERTFORD COUNTIES UNTIL 430 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR TRAP...OR NEAR POWELLSVILLE...MOVING EAST AT
15 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HARRELLSVILLE AROUND 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3632 7675 3619 7679 3625 7694 3634 7689
TIME...MOT...LOC 2018Z 292DEG 13KT 3626 7686

$$

SCALORA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:46 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 29, 3:46 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT MON AUG 29 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL COMBINE WITH A SHORTWAVE FEATURE TO
TRIGGER SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING.
HIGH PRESSURE THEN SETTLES ACROSS THE MID ATLANTIC REGION FROM THE
NORTH THROUGH MID WEEK...BRINGING COOLER AND DRIER AIR TO THE
AREA. THE HIGH BECOMES CENTERED ALONG THE NORTHERN NEW ENGLAND
COAST BY FRIDAY...MAINTAINING SEASONABLE TEMPERATURES GOING INTO
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK AREA OF LOW PRESSURE...WHICH IS CAUGHT BTWN A SFC HIGH
OVER THE UPPER MISSISSIPPI VALLEY AND A WEAKER SFC HIGH OVER THE
FL PANHANDLE...HAS TRIGGERED SHOWER AND THUNDERSTORM ACTIVITY THIS
AFTERNOON AS A SHORTWAVE ROTATES THROUGH THE MID ATLANTIC REGION.
AS THE SHORTWAVE ROTATES OVER THE AREA...THE BEST CONVECTIVE
POTENTIAL LIES WHERE THE BEST JET DYNAMICS ARE LOCATED AND ALSO
WHERE DARKENING/SUBSIDENCE HAS BEEN OBSERVED ON WATER VAPOR
IMAGERY. ATMOSPHERIC PROFILES SHOW SIGNS OF VEERING IN LOW LEVELS
FROM NE TO SW...BECOMING UNIDIRECTIONAL IN MID AND UPPER LEVELS.
THIS WOULD SUGGEST THAT LINE SEGMENTS SHOULD FORM ONCE CONVECTION
DEVELOPS AND THAT GUSTY WINDS GENERALLY UP TO 40 MPH ARE
POSSIBLE. LATEST RADAR ECHOES CONFIRM THAT THIS IS HAPPENING.
PROFILES ALSO SUGGEST THAT PWATS WILL INCREASE TOWARD 1.50 INCHES
AND THAT STORM MOTION WILL BE ON THE SLOW SIDE...LEADING TO
PERIODS OF HEAVY RAIN. ACROSS AREAS MOST AFFECTED BY HURRICANE
IRENE...THIS COULD FURTHER EXACERBATE THE RISK OF MORE TREES
COMING DOWN AND INCREASE FLOOD POTENTIAL...INCLUDING RIVERS
CURRENTLY IN FLOOD WARNINGS (PLEASE SEE FLSAKQ FOR FURTHER
DETAILS). WILL CONTINUE TO MONITOR HYDROLOGIC CONCERNS.

CONVECTIVE ACTIVITY IS EXPECTED TO MOVE SOUTHEAST AND PEAK THIS
EVENING...BECOMING SHOWERY LATE TONIGHT AND MOVING INTO FAR
SOUTHEASTERN VA AND NORTHEAST NC BY SUNRISE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
EXPECT A FEW LINGERING SHOWERS OVER FAR SOUTHEASTERN VA AND
NORTHEAST NC TUESDAY MORNING...AS THE TRAILING MID LEVEL TROUGH
MAKES ITS FINAL PUSH INTO THE ATLANTIC. REINFORCEMENT OF DRIER AIR
WITHIN THE LOW LEVELS OCCURS BEHIND THE TROUGH TUESDAY THROUGH
WEDNESDAY AS SURFACE HIGH PRESSURE DOMINATES THE WEATHER PATTERN.
A RETURN TO NW FLOW ALOFT WILL PULL A SHORTWAVE FEATURE INTO THE
MID ATLANTIC REGION BY LATE THURSDAY...POSSIBLY BRINGING
PRECIPITATION BACK TO THE FORECAST TOWARD THE END OF THE WEEK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRS OVER THE AREA THROUGH THE WEEKEND WITH LEE TROF PROGGED TO
DVLP. RESULT WILL BE A SLGHT CHC POPS ACROSS WRN PIEDMONT FRI AND
SAT WITH LOW CHC POPS ON SUNDAY AS MSTR INCRS OUT AHEAD OF APPRCHG
BNDRY. GFS IS QUICKER THAN ECMWF WITH NXT FRNTL BNDRY ERLY NXT WEEK.
WILL CARRY CHC POPS SUN NIGHT & MON FOR NOW.

HIGHS FRI ARND 80. 80-85 SAT & MON. L-M80S SUN. LOWS GNRLY IN THE 60S
XCPT ARND 70 SERN CSTL AREAS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A BAND OF TSTMS WILL PASS W TO E ACROSS THE SOUTHERN PORTIONS OF THE
FA. AT KPHF AND KORF...EXPECT HEAVY RAIN...LIGHTNING...REDUCED VIS
AND WINDS GUSTING TO 30 KT AS THE STORMS PASS. WITH THE GROUND STILL
SATURATED FROM RAINFALL FROM IRENE...FOG WILL BE POSSIBLE OVERNIGHT
THROUGH OUT THE FA. EXPECT VFR CONDITIONS TO PREVAIL DURING THE DAY
TUE.

WITH HIGH PRESSURE OVERHEAD...VFR CONDITIONS WILL PREVAIL THROUGH
THU...WITH THE CHANCE FOR FOG IN THE EARLY MORNING HOURS.

&&

.MARINE...
WEAK LOW PRS JUST OFF THE VA COAST HAS RESULTED IN MINIMAL SCA NE
WNDS ACROSS MOUTH OF BAY THIS AFTN WITH WNDS JUST BLO SCA LVLS
ACROSS ADJACENT CSTL WTRS E OF VA BEACH. WILL CONT THE SCA FOR MOUTH
OF BAY THRU 7 PM WITH THE EXPECTATION THAT THE NE WNDS DMNSH BLO
SCA LVLS ARND SUNSET. OTW...HIGH PRS TO THE N RESULTS IN A CONTD
NE FLOW. SPEEDS XPCTD TO REMAIN AOB 15 KTS WITH SEAS 2-4 FT THRU
THE END OF THE WEEK.

&&

.HYDROLOGY...
ON THE GAGED RIVERS...HEAVIEST RAIN SATURDAY/SAT NIGHT HAVE
IMPACTED THE BLACKWATER...CASHIE AND EASTERN END OF THE NOTTOWAY
RIVERS. FOR THE OTHER RIVERS IN WESTERN PORTIONS OF THE FORECAST
AREA...INCLUDING THE JAMES...APPOMATTOX...RIVANNA AND WESTERN
PORTIONS OF THE NOTTOWAY WILL SEE SOME RISES...BUT NOT ENOUGH TO
REACH FLOOD STAGE.

MODERATE FLOODING IS FORECAST FOR THE CASHIE RIVER NEAR WINDSOR
AND FOR THE BLACKWATER RIVER NEAR FRANKLIN. SEE FLSAKQ FOR FURTHER
DETAILS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ634.

&&

SYNOPSIS...BKH/BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MPR
AVIATION...DAP
MARINE...MPR
HYDROLOGY...AKQ
Hazardous weather outlook, Aug 29, 3:40 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT MON AUG 29 2011

MDZ021>025-VAZ048-049-060>094-099-100-301945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
340 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ095>098-301945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
340 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-650-652-654-656-658-301945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
340 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-301945-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
340 PM EDT MON AUG 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY
RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-301945-
CURRITUCK SOUND-
340 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 29, 2:01 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
201 PM EDT MON AUG 29 2011

VAZ088-089-092-291830-
SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
201 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEWVILLE TO YALE...OR FROM
NEWVILLE TO 7 MILES EAST OF JARRATT...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  HOMEVILLE AROUND 205 PM EDT...
  WAVERLY AROUND 210 PM EDT...
  LITTLETON AROUND 220 PM EDT...

EXPECT WIND GUSTS AROUND 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE
HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3703 7688 3665 7717 3679 7743 3707 7720

44
Special weather statement, Aug 29, 2:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON AUG 29 2011

VAZ088-089-092-093-291900-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
228 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING THROUGH SUSSEX COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERLIN...OR ABOUT 6 MILES SOUTHWEST OF
IVOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
IVOR AT 240 PM EDT...ZUNI AT 255 PM EDT...WHITLEY AT 300 PM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3697 7660 3668 7687 3673 7733 3698 7707

SCALORA
Special weather statement, Aug 29, 2:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON AUG 29 2011

VAZ073-084>086-089>091-093-094-291945-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN
VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA-
252 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS APPROACHING THE MIDDLE PENINSULA...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BELROI TO SURRY...OR FROM GLOUCESTER
COURTHOUSE TO SURRY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  PINERO AROUND 300 PM EDT...
  WATER COUNTRY U.S.A. AROUND 305 PM EDT...
  HARCUM AROUND 310 PM EDT...
  DUTTON AROUND 315 PM EDT...
  YORKTOWN NAVAL WEAPONS STATION AROUND 320 PM EDT...
  DIXIE AROUND 325 PM EDT...

LAT...LON 3731 7628 3737 7636 3735 7637 3736 7641
      3729 7637 3728 7634 3726 7636 3726 7638
      3717 7638 3718 7635 3714 7630 3710 7630
      3707 7688 3754 7660 3755 7630 3749 7626

EXPECT WIND GUSST TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.

44
Special weather statement, Aug 29, 3:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON AUG 29 2011

NCZ014-292000-
GATES NC-
328 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING INTO GATES COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EURE...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EURE AT 335 PM EDT...RODUCO AT 345 PM
EDT...GATES AT 350 PM EDT...GATESVILLE...AND...BUCKLAND AT 355 PM
EDT...EASONS CROSSROADS AT 400 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3636 7681 3640 7693 3641 7695 3647 7695
      3651 7690 3654 7692 3655 7691 3655 7665
      3634 7665

SCALORA
Special weather statement, Aug 29, 3:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT MON AUG 29 2011

NCZ013-292000-
HERTFORD NC-
337 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORM MOVING THROUGH HERTFORD COUNTY...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTON...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WINTON...AND...BRANTLEYS GROVE AT 345 PM
EDT...TUNIS...AND...COFIELD AT 355 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3631 7709 3648 7702 3647 7695 3641 7695
      3640 7693 3637 7684 3636 7683 3626 7685

SCALORA
Special weather statement, Aug 29, 3:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT MON AUG 29 2011

NCZ012-013-030-VAZ092-096-292045-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
346 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA AND
NORTHEASTERN NORTH CAROLINA...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING STRONG THUNDERSTORMS...ORIENTED FROM COMO TO 6
MILES SOUTHWEST OF CONWAY...OR FROM 8 MILES NORTH OF MURFREESBORO TO
9 MILES NORTH OF RICH SQUARE...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...RICH SQUARE AROUND 355 PM EDT...
WOODLAND AROUND 405 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3630 7744 3632 7745 3632 7746 3637 7753
      3660 7717 3660 7690 3625 7713 3621 7731

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:28 PM EDTSpecial Weather StatementAKQGates32 min
Aug 29, 3:37 PM EDTSpecial Weather StatementAKQHertford23 min
Aug 29, 3:46 PM EDTSpecial Weather StatementAKQNorthampton59 min
Aug 29, 3:55 PM EDTSevere Thunderstorm WarningAKQGates, Hertford50 min
Aug 29, 4:29 PM EDTTornado WarningAKQBertie, Chowan, Gates, Hertford31 min
Aug 29, 4:49 PM EDTTornado WarningAKQBertie, Chowan26 min
Aug 29, 5:05 PM EDTSevere Thunderstorm WarningAKQBertie25 min
Aug 29, 5:22 PM EDTSpecial Weather StatementAKQChowan23 min
Aug 29, 5:43 PM EDTSpecial Weather StatementAKQBertie32 min

Nearby

Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.